6 doctors weighed in:

Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

6 doctors weighed in
Dr. Shabbir Hossain
Internal Medicine
2 doctors agree

In brief: Could be

There are some blood pressure medicines like amlodipine that can cause leg swelling.
The three you listed from my experience shouldn't do that. There's probably some other process that's causing that.

In brief: Could be

There are some blood pressure medicines like amlodipine that can cause leg swelling.
The three you listed from my experience shouldn't do that. There's probably some other process that's causing that.
Dr. Shabbir Hossain
Dr. Shabbir Hossain
Thank
Dr. Shaym Puppala
Internal Medicine
1 doctor agrees

In brief: Either, both, other

Swelling of the legs can occur for a variety of reasons.
Someone on Clonidine likely has had blood pressure that has been very difficult to control.This can stiffen or enlarge the heart & fluid can back up into the lungs or rest of body, settling in the legs.Congestive heart failure can do the same. Lung diseases (eg. Copd) can cause leg swelling. Bad veins can. Carvedilol and Clonidine can too.

In brief: Either, both, other

Swelling of the legs can occur for a variety of reasons.
Someone on Clonidine likely has had blood pressure that has been very difficult to control.This can stiffen or enlarge the heart & fluid can back up into the lungs or rest of body, settling in the legs.Congestive heart failure can do the same. Lung diseases (eg. Copd) can cause leg swelling. Bad veins can. Carvedilol and Clonidine can too.
Dr. Shaym Puppala
Dr. Shaym Puppala
Thank
Dr. Colin Kerr
Family Medicine

In brief: Fluid in legs

These particular medicines do not usually cause significant leg swelling.
Of the 3, the Carvedilol is the one that could. The other possibility you have to consider is that the condition that is being treated with these 3 medicines may be causing the problem. Another possibility is the the veins in your legs are getting weak. A doctor's visit should be able to answer this question for you.

In brief: Fluid in legs

These particular medicines do not usually cause significant leg swelling.
Of the 3, the Carvedilol is the one that could. The other possibility you have to consider is that the condition that is being treated with these 3 medicines may be causing the problem. Another possibility is the the veins in your legs are getting weak. A doctor's visit should be able to answer this question for you.
Dr. Colin Kerr
Dr. Colin Kerr
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors